Alert archive / Arkansas / River Flood Advisories in 2021

River Flood Advisory 1, NWS Little Rock, AR

January 1, 2021Clark County, Nevada County, Ouachita County, Arkansas

NWS Little Rock, AR issued this river flood advisory at Jan 1, 2021, 11:17 AM CST for Clark County, Nevada County, Ouachita County, Arkansas. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2021, 11:17 AM CST (17:17 UTC)
Expired
Jan 2, 2021, 8:43 AM CST
In force
21 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Clark County, AR, Nevada County, AR, Ouachita County, AR

The radar

The Little Rock radar (KLZK), 143 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Missouri River (AR) near Boughton (BHTA4).

Action stage
19 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07361600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood advisory went out at Jan 1, 5:29 AM CST, 5 hours 48 minutes earlier.

Area forecast discussion, Jan 1, 5:29 AM CST, 5 hours 48 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
529 AM CST Fri Jan 1 2021

.UPDATE...

Updated to include the 12Z aviation discussion.

&&

.AVIATION...

lIFR to MVFR ceilings will move across the state Friday, becoming
LIFR/IFR into the overnight hours through Saturday morning. Wind
direction will be shifting from easterly to southerly through the
day, with gusts up to 20 mph. Later in the period, wind direction
will shift more westerly.

&&

.PREV DISCUSSION...(ISSUED 428 AM CST Fri Jan 1 2021)
SHORT TERM...Today Through Saturday Night

Dry air is quickly moving into the state from the south Friday
morning, as a surface low pressure system near the ArkLaTex region
continues its progression through the southern Plains, towards the
NE. Precipitation has cleared out across much of the state and is
confined to the easternmost counties, as of 9am CST. Some light
lingering rain will be possible across the southern two thirds of
the state through the early morning with only an additional trace
amount of accumulation expected.

Freezing rain accumulations have been reported in the Ozarks during
the overnight hours early Friday. Temperatures have been warming
overnight as this southern system approaches. Temperatures are above
freezing for the southern two thirds of the state this morning, and
in some parts of northern AR. The higher elevated parts of north AR
will warm above freezing shortly after sunrise. Ice accumulations
less than a quarter of an inch are expected for much Ozarks
overnight, nearing a quarter of an inch for the higher elevated
areas.

Max temperatures Fri will be in the mid to upper 40s, allowing any
ice accumulations to melt during the day. Easterly winds are
beginning to shift to come out of the south in southern AR, as the
surface low moves through the area. Southwesterly winds are expected
across the state by Friday afternoon, becoming west/northwesterly by
Saturday morning with surface high pressure expanding into the state
from the west.

Another upper low will move across the state Saturday, with a
surface trough in place, introducing lower rain chances to the
northern parts of the state during the day Saturday. Temperatures
Saturday morning will be in the upper 20s to lower 30s across the
west and north parts of the state, and in the upper 30s to lower 40s
from central to eastern AR. Highs Sat in the upper 30s to mid 40s.
Light liquid precipitation and brief periods of a wintry mix will be
possible during this period as this quick moving system passes
through northern AR.

Skies will clear late Saturday and into the early morning Sunday.
Temperatures will drop to the mid 20s to lower 30s by Sunday morning.

LONG TERM...Sunday Through Friday

The overall pattern will remain progressive through the week with a
veritable parade of systems across the CONUS, most of which will be
confined to the northern Plains. One quick-moving southern stream
disturbance will translate from northeastern NM to the Red River
Valley Sunday with modest surface cyclogenesis over the TX
Panhandle. Moisture fields still look too anemic for precipitation
with this system as it crosses, so kept the forecast dry.

Once this disturbance moves east, we await another more potent upper
trough slated to arrive around mid-week. Increasing heights coupled
with developing southerly low-level flow ahead of this system will
promote a noticeable warming trend with temperatures on the order
of 5 to 10 degrees above average during the first half of the
week. Timing and precip coverage questions remain, but it appears
rain will become more likely Wednesday and Wednesday night as a
cold front moves through the state. Thermal profiles indicate
little chance of wintry precip and little to no instability
precludes thunder attm. In the wake of the front, temps late week
will run near average.

&&

.LZK Watches/Warnings/Advisories...
Winter Weather Advisory until 6 AM CST early this morning FOR
Baxter-Boone-Fulton-Izard-Marion-Newton-Searcy-Stone.

&&

Aviation...SHELTON
Hazardous weather outlook, Jan 1, 4:45 AM CST, 6 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
445 AM CST Fri Jan 1 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-021100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
445 AM CST Fri Jan 1 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Precipitation is coming to an end this morning. Some lingering ice
remains on roads in the Ozarks, making travel hazardous, though
widespread travel problems will not be a concern. Any lingering
ice will melt by late morning into the afternoon as temperatures
climb above freezing.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation is not anticipated at this time.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Local storm report, Jan 1, 6:53 AM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
653 AM CST FRI JAN 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FREEZING RAIN    WESTERN GROVE           36.10N  92.95W
01/01/2021  E0.25 INCH       NEWTON             AR   TRAINED SPOTTER

            FREEZING RAIN ACCUMULATIONS ON TREES, PATIOS NEAR
            WESTERN GROVE, AR.

&&

EVENT NUMBER LZK2100001

TRS
Local storm report, Jan 1, 9:18 AM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
918 AM CST FRI JAN 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     FREEZING RAIN    4 W VENDOR              35.96N 93.15W
01/01/2021  E0.50 INCH       NEWTON             AR   BROADCAST MEDIA

            REPORT RELAYED BY KNWA FOX24.

&&

55
Local storm report, Jan 1, 9:29 AM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
929 AM CST FRI JAN 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     FREEZING RAIN    COWELL                  35.82N 93.17W
01/01/2021  E0.50 INCH       NEWTON             AR   BROADCAST MEDIA

            REPORT RELAYED BY THV11.

&&

55

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 8:44 PM CSTFlash Flood WarningLZKPolk3 hr
Jan 1, 11:05 AM CSTRiver Flood WarningLZKClark, Hot Spring16 hr

Nearby

River Flood Advisories in Arkansas, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.